I have had the problem of my right eye being droopy, my eye and right side of my face twitching, and the whole right side of my face being swollen for 5 days now, I went and saw my MS Specialist and she said that the twitching and the drooping is probably from the MS but shes not sure what the swelling is from. I can't put my eye patch over my right eye because for some reason when looking out of my left eye it looks as if I have been looking at the sun for a minute and there are dark spots. I don't have optic neuritis or glaucoma. I am going to try the trick of covering my left eye and hopefully strengthening my right eye, Does anyone have any idea if the twitching could be causing the swelling? Or is my face just freaking out? I look like a lop sided marshmallow. It's REALLY annoying! I couldn't go to my 4 day MS Mountain getaway because of this. I can't do anything but lay in bed and get on the computer for a little bit. Any advice is appreciated!
I looked up some more things on your symptoms and this might be what your experiencing. The droopiness, I think might have something to do with your cranial nerves. The twitching is called myokymia and is very common in MS. A website states this:
"Myokymia describes successive, involuntary, small muscle contractions or tics that affect a bundle of muscles. The muscle movements are usually visible under the skin and can be felt. Each contraction lasts for less than one second. Myokymia can affect any muscle group and can cause digits and eyelids to move. It can also cause stiffness in hands. Myokymia is not affected by position or movement.
Myokymia is similar to "fasciculations" which are irregular, flickering, twitching movements that are also caused by involuntary contractions of muscle bundles. Fasciculations are finer than myokymia and appear more as rippling movements of the muscles. The difference between the two is really a medical definition and is best detected by EMG.
Other forms of involuntary muscle movements are cramps which are painful contractions of skeletal muscles and myotonia which is more persistent than both myokymia and fasciculations.
Myokymia, especially that of the eyelid, is usually a self-resolving and benign condition. However, myokymia is seen in a number of serious nervous conditions including multiple sclerosis.
In MS, myokymia in facial muscles (hemifacial spasms) is particularly common although it can occur in any muscle groups. Myokymia tends to come and go and is often particularly troublesome when the person is hot or fatigued.
Treatments for myokymia include drugs like Dilantin, Tegretol, Neurontin and Botulinum Toxin but many people simply live with the condition.
In MS, myokymia is caused by the spontaneous discharge of demyelinated axons (axons are the long extensions of nerve cells (neurons) that carry nervous transmissions)."
I've also read that there has been some patients that have had myokymia and facial swelling, but I'm not sure if this would pertain to you. Does your doctor plan to do an MRI and check on the swelling?
I hope you start to feel better. Someone will be along soon and maybe have more answers.
Thank you soo much for all of your help. I will definitely tell my MS Specialist about this. I am taking Neurontin right now. I have been since November. I am also taking Baclofen for spasms. I really would like an MRI to check on the swelling so maybe I can get one done tomorrow at the ER. Thank you very much for all of this new information. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.